Advertisement

Affine Springer Fibers and Affine Deligne-Lusztig Varieties

  • Ulrich Görtz
Part of the Trends in Mathematics book series (TM)

Abstract

We give a survey on the notion of affine Grassmannian, on affine Springer fibers and the purity conjecture of Goresky, Kottwitz, and MacPherson, and on affine Deligne-Lusztig varieties and results about their dimensions in the hyperspecial and Iwahori cases.

Mathematics Subject Classification (2000)

22E67 20G25 14G35 

Keywords

Affine Grassmannian affine Springer fibers affine Deligne-Lusztig varieties 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    P. Abramenko, K. Brown, Buildings, Springer Graduate Texts in Mathematics 248, 2008.Google Scholar
  2. [2]
    M. Artin, Grothendieck topologies, Seminar notes, Harvard University 1962.Google Scholar
  3. [3]
    V. Baranovsky, V. Ginzburg, Conjugacy classes in loop groups and G-bundles on elliptic curves, Int. Math. Res. Not. 1996, no. 15, 733–751.Google Scholar
  4. [4]
    A. Beauville, Y. Laszlo, Conformal blocks and generalized theta functions, Comm. Math. Phys. 164 (1994), no. 2, 385–419.zbMATHCrossRefMathSciNetGoogle Scholar
  5. [5]
    A. Beauville, Y. Laszlo, Un lemme de descente, C. R. A. S. 320 (1995), no. 3, 335–340.zbMATHMathSciNetGoogle Scholar
  6. [6]
    E.T. Beazley, Codimensions of Newton strata for SL3(F) in the Iwahori case, Math. Z. 263 (2009), 499–540.zbMATHCrossRefMathSciNetGoogle Scholar
  7. [7]
    A. Beilinson, V. Drinfeld, Quantization of Hitchin’s integrable system and Hecke eigensheaves, Preprint, available at http://www.math.uchicago.edu/∼mitya/langlands.htmlGoogle Scholar
  8. [8]
    K. Behrend, The Lefschetz trace formula for algebraic stacks, Invent. math. 112 (1993), 127–149.zbMATHCrossRefMathSciNetGoogle Scholar
  9. [9]
    R. Bezrukavnikov, The dimension of the fixed point set on affine flag manifolds, Math. Res. Lett. 3 (1996), 185–189.zbMATHMathSciNetGoogle Scholar
  10. [10]
    C. Bonnafé, R. Rouquier, On the irreducibility of Deligne-Lusztig varieties, C.R.A.S. 343 (2006), 37–39.zbMATHGoogle Scholar
  11. [11]
    A. Borel, Linear Algebraic Groups, Springer Graduate Text in Mathematics 126, 1991.Google Scholar
  12. [12]
    N. Bourbaki, Algèbre commutative, Chapitres 1 à 4, Masson 1985.Google Scholar
  13. [13]
    X. Caruso, Dimension de certaines variétés de Deligne-Lusztig affines généralisées, Preprint 2008, http://perso.univ-rennes1.fr/xavier.caruso/articles/dimension.pdfGoogle Scholar
  14. [14]
    C.-L. Chai, Newton polygons as lattice points, Amer. J. Math. 122 (2000), no. 5, 967–990.zbMATHCrossRefMathSciNetGoogle Scholar
  15. [15]
    P.H. Chaudouard, G. Laumon, Sur l’homologie des fibres de Springer affines tronquées, Duke Math. J. 145, no. 3 (2008), 443–535.zbMATHCrossRefMathSciNetGoogle Scholar
  16. [16]
    J.F. Dat, Lemme fondamental et endoscopie, une approche géométrique (d’après Gérard Laumon et Ngô Báo Châu), Séminaire Bourbaki 2004/2005. Astérisque 307 (2006), Exposé 940, 71–112.Google Scholar
  17. [17]
    J.F. Dat, Ngo Dac T., Lemme fondamental pour les algèbres de Lie (d’après Ngô Bao-Châu), Preprint, available at http://people.math.jussieu.fr/∼dat/recherche/publis/proj_livre.pdfGoogle Scholar
  18. [18]
    P. Deligne, G. Lusztig, Representations of reductive groups over finite fields, Ann. of Math. 103 (1976), 103–161.CrossRefMathSciNetGoogle Scholar
  19. [19]
    M. Demazure, Lectures on p-divisible groups, Springer Lecture Notes in Mathematics 302 (1972).Google Scholar
  20. [20]
    V. Drinfeld, Infinite-dimensional vector bundles in algebraic geometry (an introduction), in: The unity of mathematics, Progr. Math. 244, Birkhäuser 2006, 263–304.CrossRefMathSciNetGoogle Scholar
  21. [21]
    G. Faltings, Algebraic loop groups and moduli spaces of bundles, J. Europ. Math. Soc. 5 (2003), 41–68.zbMATHCrossRefMathSciNetGoogle Scholar
  22. [22]
    P. Garrett, Buildings and classical groups, Chapman and Hall 1997.Google Scholar
  23. [23]
    Q. Gashi, On a conjecture of Kottwitz and Rapoport, Preprint arXiv:0805.4575v2 (2008).Google Scholar
  24. [24]
    S. Glaz, Commutative coherent rings, Lecture Notes in Mathematics 1371, Springer-Verlag, 1989.Google Scholar
  25. [25]
    U. Görtz, On the connectedness of Deligne-Lusztig varieties, Represent. Theory 13 (2009), 1–7.zbMATHCrossRefMathSciNetGoogle Scholar
  26. [26]
    U. Görtz, T. Haines, R. Kottwitz, D. Reuman, Dimensions of some affine Deligne-Lusztig varieties, Ann. sci. École Norm. Sup. 4e série, t. 39 (2006), 467–511.zbMATHGoogle Scholar
  27. [27]
    U. Görtz, T. Haines, R. Kottwitz, D. Reuman, Affine Deligne-Lusztig varieties in affine flag varieties, Preprint arXiv:math/0805.0045v2 (2008).Google Scholar
  28. [28]
    U. Görtz, X. He, Dimension of affine Deligne-Lusztig varieties in affine flag varieties, in preparation.Google Scholar
  29. [29]
    U. Görtz, C.-F. Yu, Supersingular Kottwitz-Rapoport strata and Deligne-Lusztig varieties, to appear in J. Inst. Math. Jussieu, arXiv:math/0802.3260v2.Google Scholar
  30. [30]
    M. Goresky, R. Kottwitz, R. MacPherson, Equivariant cohomology, Koszul duality, and the localization theorem, Invent. math. 131 (1998), 25–83.zbMATHCrossRefMathSciNetGoogle Scholar
  31. [31]
    M. Goresky, R. Kottwitz, R. MacPherson, Homology of affine Springer fibers in the unramified case, Duke Math. J. 121 (2004), 509–561.zbMATHCrossRefMathSciNetGoogle Scholar
  32. [32]
    M. Goresky, R. Kottwitz, R. MacPherson, Purity of equivalued affine Springer fibers, Represent. Theory 10 (2006), 130–146.zbMATHCrossRefMathSciNetGoogle Scholar
  33. [33]
    T. Haines, Introduction to Shimura varieties with bad reduction of parahoric type, in: Harmonic analysis, the trace formula, and Shimura varieties, Clay Math. Proc. 4, Amer. Math. Soc. 2005, 583–642.MathSciNetGoogle Scholar
  34. [34]
    T. Haines, M. Rapoport, On parahoric subgroups, Appendix to [63], Adv. in Math. 219 (2008), 188–198.MathSciNetGoogle Scholar
  35. [35]
    T. Hales, A statement of the fundamental lemma, in: Harmonic analysis, the trace formula, and Shimura varieties, Clay Math. Proc. 4, Amer. Math. Soc. 2005, 643–658.Google Scholar
  36. [36]
    U. Hartl, E. Viehmann, The Newton stratification on deformations of local G-shtuka, Preprint arXiv:0810.0821v2.Google Scholar
  37. [37]
    X. He, Minimal length elements in conjugacy classes of extended affine Weyl groups, in preparation.Google Scholar
  38. [38]
    X. He, A class of equivariant sheaves on some loop groups, in preparation.Google Scholar
  39. [39]
    R. Hotta, N. Shimomura, The fixed-point subvarieties of unipotent transformations on generalized flag varieties and the Green functions, Math. Ann. 241, no. 3 (1979), 193–208.zbMATHCrossRefMathSciNetGoogle Scholar
  40. [40]
    A. Ivanov, The cohomology of the affine Deligne-Lusztig varieties in the affine flag manifold of GL2, Diploma thesis Bonn 2009.Google Scholar
  41. [41]
    D. Kazhdan, G. Lusztig, Fixed point varieties on affine flag manifolds, Isr. J. Math. 62, no. 2, (1988), 129–168.zbMATHCrossRefMathSciNetGoogle Scholar
  42. [42]
    D. Kazhdan, Y. Varshavsky, On endoscopic decomposition of certain depth zero representations, in: Studies in Lie theory, Progr. Math. 243, Birkhäuser 2006, 223–301.Google Scholar
  43. [43]
    K. Kedlaya, The algebraic closure of the power series field in positive characteristic, Proc. Amer. Math. Soc. 129, no. 12 (2001), 3461–3470.zbMATHCrossRefMathSciNetGoogle Scholar
  44. [44]
    R. Kottwitz, Isocrystals with additional structure, Compositio Math. 56 (1985), 201–220.zbMATHMathSciNetGoogle Scholar
  45. [45]
    R. Kottwitz, Isocrystals with additional structure. II, Compositio Math. 109 (1997), 255–339.zbMATHCrossRefMathSciNetGoogle Scholar
  46. [46]
    R. Kottwitz, On the Hodge-Newton decomposition for split groups, Int. Math. Res. Not. 26 (2003), 1433–1447.CrossRefMathSciNetGoogle Scholar
  47. [47]
    R. Kottwitz, Dimensions of Newton strata in the adjoint quotient of reductive groups, Pure Appl. Math. Q. 2 (2006), no. 3, 817–836.zbMATHMathSciNetGoogle Scholar
  48. [48]
    R. Kottwitz, M. Rapoport, On the existence of F-crystals, Comment. Math. Helv. 78 (2003), no. 1, 153–184.zbMATHMathSciNetGoogle Scholar
  49. [49]
    S. Kumar, Infinite Grassmannians and moduli spaces of G-bundles, in: Vector bundles on curves — new directions (Cetraro, 1995), Lecture Notes in Mathematics 1649, Springer 1997, 1–49.CrossRefGoogle Scholar
  50. [50]
    R. Langlands, D. Shelstad, On the definition of transfer factors, Math. Ann. 278 (1987), 219–271.zbMATHCrossRefMathSciNetGoogle Scholar
  51. [51]
    G. Laumon, Sur le lemme fondamental pour les groupes unitaires, Preprint math.AG/0212245 (2002).Google Scholar
  52. [52]
    G. Laumon, Aspects géométriques du Lemme Fondamental de Langlands-Shelstad, in: Proc. ICM Madrid 2006, Vol. II, Eur. Math. Soc., 2006, 401–419.Google Scholar
  53. [53]
    G. Laumon, B.C. Ngô, Le lemme fondamental pour les groupes unitaires, Ann. of Math. (2) 168 (2008), no. 2, 477–573.zbMATHCrossRefMathSciNetGoogle Scholar
  54. [54]
    G. Laumon, M. Rapoport, A geometric approach to the fundamental lemma for unitary groups, Preprint math.AG/9711021 (1997).Google Scholar
  55. [55]
    C. Lucarelli, A converse to Mazur’s inequality for split classical groups, J. Inst. Math. Jussieu 3 (2004), no. 2, 165–183.zbMATHCrossRefMathSciNetGoogle Scholar
  56. [56]
    V. Lucarelli, Affine pavings for affine Springer fibers for split elements in PGL(3), math.RT/0309132 (2003).Google Scholar
  57. [57]
    G. Lusztig, Some remarks on the supercuspidal representations of p-adic semisimple groups, in: Automorphic forms, representations and L-functions, Proc. Symp. Pure Math. 33 Part 1 (Corvallis 1977), Amer. Math. Soc. 1979, 171-175.Google Scholar
  58. [58]
    E. Mantovan, On the cohomology of certain PEL type Shimura varieties, Duke Math. J. 129 (3) (2005), 573–610.zbMATHCrossRefMathSciNetGoogle Scholar
  59. [59]
    E. Mantovan, E. Viehmann, On the Hodge-Newton filtration for p-divisible O-modules, to appear in Math. Z., arXiv:0701.4194 (2007).Google Scholar
  60. [60]
    B.C. Ngô, Fibration de Hitchin et structure endoscopique de la formule des traces, Proc. ICM Madrid, Vol. II, Eur. Math. Soc. (2006), 1213–1225.Google Scholar
  61. [61]
    B.C. Ngô, Le lemme fondamental pour les algèbres de Lie, Preprint arXiv:0801.0446v3 (2008).Google Scholar
  62. [62]
    B.C. Ngô, P. Polo, Résolutions de Demazure affines et formule de Casselman-Shalika géométrique, J. Algebraic Geom. 10 (2001), no. 3, 515–547.zbMATHMathSciNetGoogle Scholar
  63. [63]
    G. Pappas, M. Rapoport, Twisted loop groups and their affine flag varieties, Adv. Math. 219 (2008), no. 1, 118–198.zbMATHCrossRefMathSciNetGoogle Scholar
  64. [64]
    M. Rapoport, A guide to the reduction modulo p of Shimura varieties, Astérisque (2005), no. 298, 271–318.Google Scholar
  65. [65]
    M. Rapoport, M. Richartz, On the classification and specialization of F-isocrystals with additional structure, Compositio Math. 103 (1996), 153–181.zbMATHMathSciNetGoogle Scholar
  66. [66]
    M. Rapoport, Th. Zink, Period spaces for p-divisible groups, Ann. Math. Studies 141, Princeton Univ. Press 1996.Google Scholar
  67. [67]
    M. Rapoport, Th. Zink, A finiteness theorem in the Bruhat-Tits building: an application of Landvogt’s embedding theorem, Indag. Mathem. N. S. 10 3 (1999), 449–458.zbMATHCrossRefMathSciNetGoogle Scholar
  68. [68]
    D. Reuman, Determining whether certain affine Deligne-Lusztig sets are non-empty, Thesis Chicago 2002, math.NT/0211434.Google Scholar
  69. [69]
    D. Reuman, Formulas for the dimensions of some affine Deligne-Lusztig varieties, Michigan Math. J. 52 (2004), no. 2, 435–451.zbMATHCrossRefMathSciNetGoogle Scholar
  70. [70]
    R. Richardson, Affine coset spaces of reductive algebraic groups, Bull. London Math. Soc. 9 (1977), no. 1, 38–41.zbMATHCrossRefMathSciNetGoogle Scholar
  71. [71]
    N. Shimomura, A theorem on the fixed point set of a unipotent transformation on the affine flag manifold, J. Math. Soc. Japan 32, no. 1 (1980), 55–64.CrossRefMathSciNetGoogle Scholar
  72. [72]
    N. Spaltenstein, Classes unipotentes et sous-groupes de Borel, Lecture Notes in Mathematics 946, Springer 1982.Google Scholar
  73. [73]
    L. Spice, Topological Jordan decompositions, J. Alg. 319 (2008), 3141–3163.zbMATHMathSciNetGoogle Scholar
  74. [74]
    T. Springer, On representations of Weyl groups, in: Proc. Hyderabad Conference on Algebraic Groups (Hyderabad, 1989), Manoj Prakashan (1991), 517–536.Google Scholar
  75. [75]
    Ch. Sorger, Lectures on moduli of principal G-bundles over algebraic curves, in: Proc. School on Algebraic Geometry (Trieste, 1999), ICTP Lect. Notes 1 (2000), 1–57.Google Scholar
  76. [76]
    J. Tymoczko, An introduction to equivariant cohomology and homology, following Goresky, Kottwitz, and MacPherson, in: Snowbird Lectures on Algebraic Geometry, ed. R. Vakil, Contemp. Math. 388, Amer. Math. Soc. 2005, 169-188.Google Scholar
  77. [77]
    E. Viehmann. The dimension of affine Deligne-Lusztig varieties, Ann. sci. école Norm. Sup. 4e série, t. 39 (2006), 513–526.zbMATHMathSciNetGoogle Scholar
  78. [78]
    E. Viehmann, Connected components of closed affine Deligne-Lusztig varieties, Math. Ann. 340, no. 2 (2008), 315–333.zbMATHCrossRefMathSciNetGoogle Scholar
  79. [79]
    E. Viehmann, Moduli spaces of p-divisible groups, J. Alg. Geom. 17 (2008), 341–374.zbMATHMathSciNetGoogle Scholar
  80. [80]
    E. Viehmann, Moduli spaces of polarized p-divisible groups, Documenta Math. 13 (2008), 825–852.zbMATHMathSciNetGoogle Scholar
  81. [81]
    E. Viehmann, Truncations of level 1 of elements in the loop group of a reductive group, Preprint arXiv:0907.2331v1 (2009).Google Scholar
  82. [82]
    B. Zbarsky, On some stratifications of affine Deligne-Lusztig varieties for SL3, Preprint arXiv:0906.0186v1 (2009).Google Scholar

Copyright information

© Springer Basel AG 2010

Authors and Affiliations

  • Ulrich Görtz
    • 1
  1. 1.Institut für Experimentelle MathematikUniversität Duisburg-EssenEssenGermany

Personalised recommendations